| Model Number |
RBYLP0310 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/03/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink observed near the pusher assembly mid-joint.During functional testing, the pusher assembly mid-joint was partially advanced through the introducer sheath friction with resistance and could not be advanced any further due to the kink in the pusher assembly.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a gastrointestinal (gi) bleed using ruby coil lps and a lantern delivery microcatheter (lantern).During the procedure, the physician encountered resistance while advancing a ruby coil lp through the lantern.The ruby coil lp did not exit the lantern and the physician noticed the coil had become coiled inside the lantern.Therefore, the ruby coil lp was removed.The procedure was completed using another ruby coil lp and the same lantern.There was no report of an adverse effect to the patient.